MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W WINGED PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W WINGED PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER
Catalog Number 381334
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been received that makes this a reportable event.2019-09-27.Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd insyte-w winged pnk 20ga x 1.16in the needle was twisted through the catheter requiring the use of another catheter.The following information was provided by the initial reporter, translated from (b)(6) to english: when intravenous catheterization, the tip of the mandrel being twisted, it was impossible to infuse the patient.The clinical consequences are: none.However, necessity to use another medical device.
 
Additional Manufacturer Narrative
Investigation: one photo and three samples were received for the 20 ga insyte by our quality team for investigation.Upon visual inspection of the sample received, it was observed that the needle pierced through the catheter, therefore the failure can be confirmed.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation the root cause of this incident cannot be determined as there were no non-conformances noted during the manufacturing process.This failure may occur during the product application when the product is manipulated.
 
Event or Problem Description
It was reported that before use of the bd insyte-w winged pnk 20ga x 1.16in the needle was twisted through the catheter requiring the use of another catheter.The following information was provided by the initial reporter, translated from french to english: when intravenous catheterization, the tip of the mandrel being twisted, it was impossible to infuse the patient.The clinical consequences are: none.However, necessity to use another medical device.

Brand Name
BD INSYTE-W WINGED PNK 20GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9146157
Report Number8041187-2019-00781
Device Sequence Number2183814
Product Code FOZ
UDI-Device Identifier30382903813347
UDI-Public30382903813347
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number381334
Device Lot Number8018411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;